Alert archive / Indiana / River Flood Advisories in 2008

River Flood Advisory 19, NWS Indianapolis, IN

August 5, 2008Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood advisory at Aug 5, 2008, 10:50 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 2008, 10:50 AM EDT (14:50 UTC)
Expired
Aug 6, 2008, 10:35 AM EDT
In force
24 hr
Issued by
NWS Indianapolis, IN

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 9.70 ft at Aug 7, 2008, 10:00 AM EDT.

actionminormoderate102008/0508/0608/07
Action stage
10 ft
Minor stage
14 ft
Moderate stage
24 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Aug 5, 7:30 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 5, 7:30 AM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 AM EDT TUE AUG 5 2008

.AVIATION DISCUSSION...FOR THE 12Z TAFS
MAIN CONCERN FOR THE TAFS WILL BE THUNDERSTORMS. A COLD FRONT WILL
BE MOVING THROUGH INDIANA DURING THE DAY. VERY MOIST AND UNSTABLE
AIR IS AHEAD OF IT. THIS WILL PRODUCE SCT TSTMS OVER ALL TAF
LOCATIONS. OUTSIDE OF TSTMS VFR THERE WILL BE VFR CONDITIONS. SOME
MODERATE TO STRONG TSTMS WILL BE POSSIBLE WHICH MAY PRODUCE MVFR
CONDITIONS. THE FRONT WILL BEGIN TO MOVE OUT OF TAF LOCATIONS AT
00Z. AFTER 04Z-06Z THE TSTMS WILL MOVE OUT. THE MOIST LOW LVLS FROM
RAIN WILL PRODUCE MVFR VSBYS IN FOG AFTER 09Z.

&&

.DISCUSSION...HEAT ADVISORY CONTINUES FOR THIS AFTERNOON FOR SW
PORTION OF THE CWA.

MAIN ISSUES ARE IN THE SHORT TERM WITH PRECIP AND TEMPS.  WILL USE A
NAM/GFS/SREF BLEND FOR THIS FCST.

A THUNDERSTORM COMPLEX WAS MOVING SE INTO THE NORTHERN 1/3 OF THE
CWA THIS MORNING.  AT THIS TIME THERE IS NO SEVERE ASSOCIATED WITH
THIS BUT A LOT OF RAIN IS FALLING NORTH OF LAFAYETTE INTO THE
TIPPECANOE AND WABASH RIVERS.  WILL CONTINUE WITH HIGH POPS EARLY
THIS MORNING IN AREAS WHERE TSRA WILL OCCUR AS THE COMPLEX MOVES
THROUGH.  AT 07Z A COOL FRONT WAS APPROXIMATELY FROM CHICAGO TO
KANSAS CITY.

TODAY...H85 CHART SHOWS 23C AIR MOVING INTO CENTRAL INDIANA FROM
ILLINOIS TODAY.  EVEN WITH CONVECTIVE CLOUDS DEBRIS...THAT WILL GIVE
US A HIGH IN THE LOW 90S.  HEAT INDEX VALUES WILL HOVER RIGHT AROUND
100...ESPECIALLY IN OUR SW CWA WHERE A HEAT ADVISORY IS CURRENTLY IN
EFFECT.

ASIDE FROM THE HEAT A COOL FRONT WILL MOVE THROUGH CENTRAL INDIANA
TODAY.  AHEAD OF THIS FRONT VERY UNSTABLE AIR WILL BE IN PLACE AND
IT WONT TAKE MUCH TO GET THUNDERSTORMS GOING.  THERE IS STILL SOME
UNCERTAINTY AS FAR AS HOW WIDESPREAD TSRA DEVELOPMENT WILL BE AND
ITS POSSIBLE THAT SOME AREAS STILL WILL NOT SEE ANY RAIN WITH THIS.

TONIGHT...TIMING OF THE COOL FRONTAL PASSAGE IS STILL IFFY SO
THUNDERSTORMS COULD LINGER INTO THE EVENING AND OVERNIGHT.  WILL
CONTINUE WITH CHANCE POPS AND LOWS AROUND 70.

WEDNESDAY THROUGH SATURDAY...THE NAM AND GFS DROP A SHORT WAVE INTO
THE SOUTHERN PORTION OF THE CWA ON WED/WED NIGHT AND BOTH BRING IN
SOME QPF WITH IT.  HAVE INCLUDED A LOW CHANCE POP IN THAT AREA.

THE H5 HIGH THAT BROUGHT THE HEAT WILL SLOWLY RETROGRADE AND ALLOW A
TROUGH TO DROP SOUTH ACROSS THE GREAT LAKES AND OHIO VALLEY
REGIONS.  THIS WILL BRING A WELCOME COOL DOWN TO THE STATE FROM
THURSDAY THROUGH THE WEEKEND AND WILL KEEP US DRY AS WELL.

&&

.IND WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY SOUTHWEST OF A LINE
FROM TERRE HAUTE TO BEDFORD TUESDAY AFTERNOON.

AVIATION...SH
PUBLIC...SALLY
Hazardous weather outlook, Aug 5, 4:07 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
407 AM EDT TUE AUG 5 2008

INZ051>053-060>062-067>070-060815-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN-
LAWRENCE-
407 AM EDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON. HEAT INDEX VALUES
AROUND 100 CAN BE EXPECTED.

THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY. A FEW OF THESE
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WIND
AND FREQUENT LIGHTNING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>049-054>057-063>065-071-072-060815-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
407 AM EDT TUE AUG 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID CONDITIONS CAN BE EXPECTED THIS AFTERNOON. HEAT
INDEX VALUES WILL RANGE FROM THE UPPER 90S TO RIGHT AROUND 100.

THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT. THE
MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WIND AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SALLY

In the hours before

Local storm report, Aug 5, 8:57 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
857 AM EDT TUE AUG 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     TSTM WND DMG     6 NNE MUNCIE            40.28N 85.35W
08/05/2008                   DELAWARE           IN   LAW ENFORCEMENT

            TREE OVER ROAD NEAR 11000 E AND 200 N

0850 AM     TSTM WND DMG     6 NNE MUNCIE            40.28N 85.35W
08/05/2008                   DELAWARE           IN   LAW ENFORCEMENT

            TREE OVER ROAD NEAR 11000 E AND 200 N

&&

ETERRELL

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 12:20 AM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren40 min
Aug 5, 12:25 AM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph50 min
Aug 5, 12:56 AM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren49 min
Aug 5, 8:44 AM EDTAreal Flood WarningINDBoone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 3 more3 hr
Aug 5, 9:26 AM EDTAreal Flood WarningINDDelaware, Hancock, Henry, Madison, Rush, Shelby3 hr
Aug 5, 10:10 AM EDTSevere Thunderstorm WarningINDDaviess20 min
Aug 5, 10:14 AM EDTRiver Flood WatchINDCarroll, Tippecanoe, White24 hr
Aug 5, 10:50 AM EDTRiver Flood AdvisoryINDFountain, Parke, Tippecanoe, Vermillion, Warren24 hr
Aug 5, 10:50 AM EDTRiver Flood AdvisoryINDFountain, Parke, Vermillion, Warren24 hr
Aug 5, 10:50 AM EDTRiver Flood AdvisoryINDSullivan, Vigo24 hr
Aug 5, 10:50 AM EDTRiver Flood AdvisoryINDKnox, Sullivan24 hr
Aug 5, 10:50 AM EDTRiver Flood AdvisoryINDKnox, Sullivan24 hr
Aug 5, 10:50 AM EDTRiver Flood AdvisoryINDKnox24 hr
Aug 5, 10:50 AM EDTRiver Flood AdvisoryINDKnox36 hr

Nearby

River Flood Advisories in Indiana, 2008Every river flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.